Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Two doctors...two opinons

Jul 31, 2005

I have been on the same regime for the last ten years, Norvir, Fortovase, Zerit, and Epivir, with my most recent test results being a CD4 count of 1,054 and a non-detectable viral load. In the last month my physician left his practice and in my search for a new doctor, I heard from one that I should switch meds and another said that if the regime works for me there is no reason to switch. I would value your comments on their difference of opinion.

Response from Dr. Wohl

If you are happy on this regimen, have no side effects after years of exposure to them and can be nearly 100% adherent I can not argue strongly for switching.

d4T is a drug we have turned away from due to its toxicity. However, it is potent, as are your other meds. Peripheral neuropathy, high lipids (cholesterol, triglycerides) wasting of the fat of the face and limbs are all linked to d4T use. Don't have them? Great. If you decide to stay the course just make sure you get your lipids checked regularly and that you keep an eye out for the other side effects mentioned.

DW



Previous
unsure
Next
follow up to early intervention question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement